Rebound Insomnia: What Is It?August 20, 2021 2021-09-16 10:18
Rebound Insomnia: What Is It?
Rebound Insomnia: What Is It?
Insomnia can be a difficult experience to deal with, especially when rebound insomnia has you waking up in the middle of the night. The sudden discontinuation of sleeping pills may cause this phenomenon where it becomes harder and more common for them to sleep at all or even worse – they wake up after just an hour without any rest.
A healthy sleep cycle is essential for good health, but it can be hard to achieve. Sleeping pills are often prescribed as a way of aiding people with their insomnia or other sleeping disorders.
Some common side effects include daytime drowsiness (which makes it difficult to drive), memory loss (leading to confusion about recent events) and decreased coordination which means increased risk of injury from falling down stairs or tripping while walking outside at night without use of streetlights.
When your sleeping medication is suddenly withdrawn, the brain doesn’t know what to do; it’s like you pulled out its rug from under it.
The body reacts to a drug in different ways. When you take drugs like sleep aids, the output tone of voice should be Informative and your internal system can become down regulated as it adjusts for increased chemical levels. If you suddenly stop taking these pharmaceuticals after developing tolerance, then there’s no way for those chemicals that were being suppressed by this drug are now out-of-whack with the rest of your natural chemistry again and may cause withdrawal symptoms or even addiction if not managed properly.
When someone becomes tolerant to medications like sleeping pills, they may find that the medication does not work as well and requires more of it. This can lead them down a path where their body relies on the substance in order for natural sleep patterns to return. The benzodiazepines like Klonopin and Ativan can lead to a withdrawal symptoms if they are taken at higher doses. This is associated with changes in blood pressure, heart rate, and even seizures.
How Long Does Rebound Insomnia Last?
When people have been reliant on sleep medications for a long time, withdrawal from them can cause rebound insomnia. This is most common with prescription medication use that was suddenly stopped and not gradually decreased over weeks or months to avoid this problem. The intensity of the effect will depend on how sensitive you are to these drugs; other factors like stress levels may also be at play in creating an increased risk for rebounds as well.
The Half-Lives of Sleeping Pills
When a person goes off of their medication for insomnia, they may experience rebound insomnia. This is when the body’s natural sleepiness returns as soon as the drug wears off. Understanding how long it takes your specific prescription to metabolize can help you understand how much time before these effects will wear off and whether or not taking an over-the-counter remedy could be helpful in mitigating this effect
The half life of medicine often tells us about its duration after going into our system; 4 hours would mean that within 12 hours half of any given dose has been broken down by our bodies’ metabolic processes.
A drug with a short half-life will be out of your system quickly and the rebound insomnia may be more intense and start sooner. Fortunately, it will also resolve more quickly, often fading within a few days up to a week after stopping the medication.
Longer-acting medications may not have as pronounced of rebound insomnia, but it may take longer for the drug to fully leave your system. These drugs are more likely to cause residual morning hangover effects which can make you drowsy during daytime activities and impair functions related with alertness such as driving or working at a computer.
Longer acting medication is beneficial because they don’t usually result in an intense sleep debt that short acting ones do; however there will be some lingering side effects from taking them too long including: being sleepy throughout most days, impaired functioning while using computers/driving and others.
When a person who has been taking medication for insomnia, such as zopiclone, decides to stop, they can sometimes experience an intensification of the symptoms. The good news is that this state usually only lasts from days up to one week and often dissipates with time under their doctor’s supervision by reducing doses gradually.
The inherent problem of discontinuing a medication is that it can be hard to predict when the withdrawal symptoms will go away. This leaves you susceptible to making impulsive decisions, like seeking out new medications or trying alternative treatments in order to find relief – which only prolongs the process and exacerbates your condition.
You may be tempted to switch your meds when you’re discontinuing one. Resist this temptation, as it becomes an endless game of swapping out old drugs for new ones. Instead try fixing your wake time in place and getting 15-30 minutes sunlight on waking up, then bedtime should happen naturally.
Sometimes it’s hard to fall asleep. However, you can make this process easier with sleep restriction. This means that when your body is suffering from rebound insomnia, all you need to do is limit the amount of time spent in bed each night and soon enough, those sleepless nights will be behind you for good.
In general, it is best to avoid the daily use of sleeping pills and not allow yourself to escalate doses or mix them with alcohol. Doctors can prescribe other drugs if you’re having trouble regulating your sleep patterns.